News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Stomach Problems after accident


 MaggieM - Wed Aug 22, 2007 9:54 pm

23 year old female, I was in an auto accident 2 months ago, my doctor gave me apo-naproxen as an anti-inflammatory for my neck & back. I was told it would be hard on on stomach and to take it with food twice a day. I kept it up for about a week because it started making me feel rather sick. Now I have to mention this: For as long as I can remember I have always had constipation from a very early age and always had trouble going to the bathroom. So anyways, after that week on those pills I stopped taking them because I was getting diarrhea and my belly was so bloated. This has been going on ever since!! Sometimes (most of the time actually) it's just a mucusy-like stuff that comes out. I'm getting worried about it... Are there any suggestions to what this could be??
 Dr. Chan Lowe - Thu Sep 13, 2007 11:25 pm

User avatar Hi MaggieM,

I would recommend you consider seeing a GI specialist. There are a few possibilities that can be evaluated for. Celiac disease can cause constipation and if the stomach lining becomes inflamed by the anti-inflammatory medicine it may begin to cause diarrhea.

Gastritis is another possibility although it is uncommon to cause diarrhea. You may want to try an antacid to see if this helps some.

A condition such as lactose intolerance may also be occurring. Another possibility is that the naproxen has caused some inflammation of your small intestine leading to decreased absorption of water and diarrhea.

Follow up with your doctor is important to be able to find out why this is going on.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here